MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA22-40/I13-40
Medical Device Problem Codes Obstruction of Flow (2423); Infusion or Flow Problem (2964); Material Deformation (2976)
Health Effect - Clinical Codes Failure of Implant (1924); Ischemia (1942); Pain (1994); Thrombus (2101); Stenosis (2263)
Date of Event 07/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation and remains implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated with the afx2 abdominal aortic aneurysm stent.Approximately three (3) months post initial procedure, the patient presented to the emergency room with pain in the left foot; the ct showed occlusion in the left limb of the device.The physician elected to treat the patient by implanting two (2) bare metal balloon expandable stents (non-endologix) and the procedure concluded without incident.The patient was doing well post procedure.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported event: occlusion within the device with left leg ischemia.In addition, stent buckling with stenosis and thrombus of the right common iliac artery was noted.The complaint is most likely user-related; an abdominal aortic aneurysm was not present and therefore, this is off-label use of the product.Procedure related harms for this complaint could not be determined.The final patient status was reported to be doing well post procedure.The manufacturing lot review confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.(b)(4).
 
Event or Problem Description
Additional information received per clinical assessment confirming that left leg ischemia, stent buckling, and stenosis and thrombus of the right common iliac artery are included in the reported event.In addition, clinical determined that an abdominal aortic aneurysm was not present for the patient and therefore, the afx2 product was an off-label use.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7777049
Report Number2031527-2018-00661
Device Sequence Number19280998
Product Code MIH
UDI-Device Identifier00818009015075
UDI-Public(01)00818009015075(17)181019
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2018
Device Model NumberBEA22-40/I13-40
Device Lot Number1751278-004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/21/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR